Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 89, NWS Jacksonville, FL

July 9, 2002Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 9, 2002, 3:09 PM EDT for Echols County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2002, 3:09 PM EDT (19:09 UTC)
Expired
Jul 9, 2002, 3:45 PM EDT
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Echols County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2155 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WUUS52 KJAX 091909
SVRJAX
GAC101-091945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
307 PM EDT TUE JUL 9 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 345 PM EDT

* AT 307 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS NEAR TARVER 
  MOVING WEST AT 10 MPH ALONG STATE ROAD 94.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM EDT...
  STATENVILLE...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.

$$

LAT...LON 3077 8301 3065 8309 3062 8280 3073 8281

BROYLES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:19 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 9, 2:19 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
219 PM EDT TUE JUL 09 2002

CURRENTLY...NUMEROUS THUNDERSTORMS AFFECTING AREAS WEST OF HIGHWAY
301 OVER NORTHEAST FLORIDA...WHILE DRIFTING NORTHWEST. COVERAGE
DECREASES NORTH INTO SOUTHEAST GEORGIA. THIS SCENARIO WILL LIKELY
CONTINUE INTO THIS EVENING AS STRONGER SUBSIDENCE COUPLED WITH DRIER
AIR-MASS PREVAILS TO THE NORTH.

TONIGHT...EASTERLY LOW-LEVEL FLOW WILL PREVAIL...THEREFORE EVENING
ACTIVITY SHOULD CONFINE TO WESTERN COUNTIES. ONCE AGAIN...AREA OF
SURFACE MOISTURE CONVERGENCE SETS UP ALONG THE NORTHEAST FLORIDA
COAST...SO WILL INTRODUCE ISOLATED COASTAL SHOWERS OVERNIGHT.
ATLANTIC RIDGE AXIS WILL CONTINUE TO CLIP SOUTHEAST GEORGIA.

.WEDNESDAY...ATLANTIC RIDGE AXIS HOLDS OVER SOUTHEAST GEORGIA...
WITH LOW-LEVEL FLOW BECOMING SOUTH/SOUTHWEST OVER THAT AREA. IN
ADDITION...UPPER RIDGE AXIS WILL HOLD FROM THE MISSISSIPPI RIVER
VALLEY EXTENDING INTO SOUTHEAST GEORGIA. THIS WILL TRANSLATE INTO
LESS AVAILABLE MOISTURE AS WELL AS WEAKER DYNAMICS OVER SOUTHEAST
GEORGIA...THUS WILL KEEP POPS SCATTERED AT BEST OVER NORTHERN ZONES.
MEANWHILE...LOW PRESSURE OVER THE EASTERN GULF OF MEXICO WILL
MAINTAIN TROPICAL AIR-MASS OVER NORTHEAST FLORIDA FOR CONTINUED
HIGH POPS.

.THURSDAY...MESO-ETA BRINGS A STRONG MID-LEVEL SHORT-WAVE SOUTH
INTO SOUTHEAST GEORGIA...ACCOMPANIED BY SURFACE FRONT. THIS APPEARS
WELL OVERDONE FOR THIS TIME OF YEAR. WILL GO WITH STATUS QUO WITH
POPS AND TEMPS.

.FRIDAY...COULD BE AN INTERESTING DAY. AFOREMENTIONED LOW OVER THE
EASTERN GULF WILL BE PICKED UP BY POTENT LOW PRESSURE SYSTEM OVER
THE CENTRAL UNITED STATES. IF THIS HOLDS TRUE...THIS LOW WILL TRACK
NORTHEAST OVER OUR CWA.

.EXTENDED...HOT...HUMID SUMMER-TIME PATTERN WILL BE THE NORM.

.MARINE...WINDS 15 KNOTS OR LESS WITH SEAS 4 FEET OR LESS TO
CONTINUE. WINDS POSSIBLY PICKING UP TO SCEC ON FRIDAY AS SURFACE
LOW OVER THE EASTERN GULF OF MEXICO TRACKS OVER NORTHERN FLORIDA.

PRELIM CCF
AMG BB 070/093 070/093 070 16342
SSI BB 077/087 077/087 077 16242
JAX TT 073/090 073/090 073 16252
SGJ TT 076/087 076/087 076 16252
GNV TT 072/090 072/092 073 16464
OCF TT 073/090 073/092 073 16464=

.JAX...
.GA...NONE.
.FL...NONE.

ZAPPE

In the hours before

Special weather statement, Jul 9, 10:56 AM EDT, 4 hours 13 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-092200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1056 AM EDT TUE JUL 09 2002

...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY...

SHOWERS AND THUNDERSTORMS WILL MOVE INLAND FROM THE ATLANTIC
OCEAN ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY. THE
STORMS WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND CONTINUE
INTO THE EVENING. THE MOVEMENT WILL BE TO THE NORTHWEST AROUND 15
MPH. EXPECT LOCALLY HEAVY DOWNPOURS OF ONE TO TWO INCHES...GUSTY
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.

THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM LIMITS...
THEREFORE SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.